Jump to content

Off Florinef..


Jacquie802
 Share

Recommended Posts

So, I talked to my EP/Cardio. and he told me to stop taking the Florinef if I wasn't feeeling so good. So I stopped taking it grad. and I feel soo off it's not even funny. If I stand for more than 5 min. I feel like I'm gonna pass out, and I feel like I just got off some amusement ride...i.e. dizziness, etc. The mornings are aweful, alot worse than usual....

I get the blurred vision, dizziness....etc., I feel like I'm drunk or I have been drugged.....So what's next for me?? My doc wanted to try a low dose of Zoloft, but I'm not comfortable taking any type of anti-depressant meds because long story short, it messed up my mom's life a great deal. I know for some ppl they are right, but I am completely nervous about this...

Is Midodrine a good choice?

I would like to hear what ppl have to say about both types of meds...Zoloft/anti depressants AND Midodrine....basically some pros and cons....thanks. I see my doc Monday so I'll let you guys know what happens....

Jacquie

Link to comment
Share on other sites

Hi! sorry to hear about the side affects from withdrawal. I'm on Midodrine and wellbutrin,celexa and klonopin. I was on the wellbutrin and klonpin before dx and pres for midodrine which i can not go with out. I need all of them frankly. I was encouraged that they are on the dinet site. Of course everyone is different. I too did not respond well to florinef. We are all so different!Good luck on Dr. visit.

Link to comment
Share on other sites

I had been happy with Florinef for years but when my PCP recommended I try midodrine, I said, ok. Midodrine gave me a hair-raising feeling: I could literally feel the hair on my head stand up, and I felt like someone just said "BOO!"

The second objection I had to midodrine was that it had to be taken twice a day. But you can't take it within 3 hours of going to bed because it can raise blood pressure when lying down. Makes naps difficult.

So I switched back to florinef-once in the morning and I'm good for the whole day (or if I forget in the morning, anytime in the day is ok).

Also florinef now comes in generic, fludrocortisone, but midodrine was only available as Proamitine when I tried it.

Link to comment
Share on other sites

You didn't say why you had to come off Florinef, so I'm curious about that. When you're on it, you really need to push fluids and salt so that it can do its "thing". Did it give you some kind of side effect or didn't you think it was doing any good? How much were you taking? You can take Florinef with Zoloft and midodrine. You can take all 3 at once...if that's what works for you. If you "felt off" when you stopped taking Florinef, wouldn't you want to stay on it?

Anyway, as for Zoloft - don't rule it out because of your mom's experience with antidepressants. SSRI's are a whole different animal than the heavy duty antidepressants. And, you might be able to get away with taking a very, very small dose and get some great benefit. It's used "off label" for lots of folks with POTS with very good results.

And, I'm a midodrine proponent. Yes, you may have to take it 2 or 3 times per day [some even take it 4x/day], but that's because it only stays in the body about 3 hours. It's a great medication and can really help get the blood out of the extremeties and back to the head/heart. It works wonders for many. Again, you can start on a very low dose and work up from there. The "hair raising" side effect is not harmful. When you first take midodrine it does cause a creepy, crawly scalp feeling - or goode bumps - It usually goes away after taking the med awhile. Besides, the feeling means the med is doing its job - increasing blood flow.

If I were you, I'd try both meds - starting one at a time to see if you get a good effect. I don't know which one I'd start first..... After you start one, you might want to add the other to see if you get add'l benefits. That's OK, too. It may take a while to get the right dose for you. Go slow. Give them a chance to work.

In the meantime, keep drinking the water and salt. And, let us know why Florinef didn't work for you.

Link to comment
Share on other sites

Does that mean he took you off the Florinef without putting you on something else? Ouch! Sheesh, nothing like pulling the rug out from under your feet. People are so different, some respond well to vasoconstrictors, some to antidepressants, some to both, and others to neither.. But it's probably worth a try anyway. For me, midodrine didn't work but ProAmatine is helping (strange as it sounds). I haven't tried an SSRI or Cymbalta or anything. Hope they get you something SOON!

I definitely didn't do well on Florinef. I spent most of the school day in the bathroom throwing up or wanting to. Yuck! I was thrilled when they put out other options.

Link to comment
Share on other sites

Hi,

First off, thank you all for your replies :) . I had to stop taking Florinef, because after 3 months of taking it I started to get massive headaches, and my doc and I aren't really sure why they showed up after me taking it for a while. My bp didn't get too high, so I'm not sure why I was okay on it for a while then...POOF....massive headaches!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...